Alert archive / Colorado / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 126, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 6, 2018, 8:22 PM MDT for Yuma County, Colorado. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2018, 8:22 PM MDT (02:22 UTC)
- Expired
- Jun 6, 2018, 8:45 PM MDT
- In force
- 23 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Yuma County, CO
The radar
The Goodland radar (KGLD), 94 km from the middle of the area, began a volume at 02:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 4:46 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 2.4 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1161 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 3403 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 6:01 PM MDT, 2 hours 21 minutes earlier.
Area forecast discussion, Jun 6, 6:01 PM MDT, 2 hours 21 minutes before
Area Forecast Discussion National Weather Service Goodland KS 601 PM MDT Wed Jun 6 2018 .SHORT TERM...(This evening through Thursday) Issued at 216 PM MDT Wed Jun 6 2018 An upper ridge extends from the southern high plains into the northern high plains today through Thursday. Both this evening and again on Thursday, a short wave trough migrates east of the Rockies and through the apex of the upper ridge across the central high plains. A good southerly fetch ahead of a weak surface trough is keeping dewpoints in the middle 60s across the eastern sections of the forecast area while dewpoints remain in the 50s over the western sections. Storms are expected to move off the Rockies and move across the plains with additional development in the convergent area over far eastern Colorado where there is currently a frontal boundary draped from east central Colorado to north eastern Nebraska. Some Storm are expected to move eastward across the area along with the upper trough with large hail and damaging winds possible through the evening hours. Storms may continue across the eastern sections of the forecast area after midnight with a possibility of localized heavy rainfall producing areas of flash flooding. Similar conditions are expected on Thursday with another upper trough moving through the apex of the upper ridge and a weak surface through providing a convergent area for storms to initiate during the late afternoon and evening with storm expected to become strong and migrate east across the area during the evening and overnight hours. .LONG TERM...(Thursday night through Wednesday) Issued at 144 PM MDT Wed Jun 6 2018 Weak upper ridging persists into the long term period, along with chances for showers and thunderstorms Thursday night. Ample CAPE and shear will favor strong to severe storms continuing into the evening hours capable of large hail and damaging winds. Will continue to monitor. The general pattern looks to stay the same on Friday and Saturday, with a broad ridge over the High Plains. Disturbances are anticipated to generate additional chances for showers and thunderstorms across the area during the afternoon and evening hours each of these days. The higher potential for severe weather will be on Friday when better instability is in place. By late Saturday, the ridge has shifted eastward, limiting instability and storm development. On Sunday, a shortwave travels from the Pacific Northwest to the northern Rockies and flattens the ridge by Monday. This results in zonal flow over the region for the remainder of the period along with a drier forecast. However, a few storms cannot be ruled out as weak disturbances pass through the westerly flow aloft. A cold front associated with this system traverses the High Plains Sunday night into Monday, dropping temperatures across the region. Highs in the 90s continue on Friday through Sunday, followed by temperatures mainly in the 80s through Wednesday. Low temperatures look to remain in the upper 50s to upper 60s prior to the cold front Sunday night. Thereafter, lows fall into the low 50s to mid 60s. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 600 PM MDT Wed Jun 6 2018 Severe Thunderstorm Watch 158 is in effect for the entire Tri- State area until 1 AM MDT /2AM CDT/ tonight. Scattered thunderstorms capable of producing 60 knot gusts and quarter to golf ball size hail could potentially affect both terminals late this evening, primarily between 02-07Z. Otherwise, VFR conditions will prevail. Southeast winds at 15-25 knots this evening will weaken to 10-15 knots overnight. Southeast winds will increase to 15-25 knots late Thu morning and early Thu afternoon (by ~18Z) and persist for the duration of the 00Z TAF period. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...LOCKHART LONG TERM...JBH AVIATION...VINCENT
Hazardous weather outlook, Jun 6, 4:59 PM MDT, 3 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 459 PM MDT Wed Jun 6 2018 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-072300- Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins- Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove- Greeley-Wichita-Dundy-Hitchcock-Red Willow- 459 PM MDT Wed Jun 6 2018 /559 PM CDT Wed Jun 6 2018/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...THROUGH TONIGHT... Severe Thunderstorm Watch 158 is in effect for the entire Tri-State area until 1 AM MDT /2 AM CDT/ Thursday morning. Large hail and damaging winds will be the primary severe weather threat. Storms will track from eastern Colorado into northwest Kansas between 6 and 9 PM MDT this evening. Storms will gradually progress east into central Kansas after midnight. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY... Scattered severe thunderstorms capable of producing large hail and damaging winds will be possible during the evening hours on both Thursday and Friday. .SPOTTER INFORMATION STATEMENT... Severe Thunderstorm Watch 158 is in effect for the entire Tri-State area this evening. Spotter activation is requested. Vincent
In the hours before
Special weather statement, Jun 6, 8:12 PM MDT, 10 minutes before
Special Weather Statement National Weather Service Goodland KS 812 PM MDT WED JUN 6 2018 COZ090-070245- Yuma County CO- 812 PM MDT WED JUN 6 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN YUMA COUNTY UNTIL 845 PM MDT... At 812 PM MDT, Doppler radar was tracking a strong thunderstorm 8 miles northeast of Lone Star, or 20 miles north of Yuma, moving northeast at 55 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Clarkville. This includes Highway 385 between mile markers 262 and 269. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 100 AM MDT for northeastern Colorado. LAT...LON 4044 10205 4040 10205 4013 10279 4044 10278 TIME...MOT...LOC 0212Z 240DEG 48KT 4042 10271 TL
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 9:20 PM MDT | Special Weather Statement | GLD | Cheyenne | 40 min |
| Jun 6, 11:18 PM MDT | Special Weather Statement | GLD | Decatur, Norton | 42 min |
| Jun 6, 11:27 PM MDT | Special Weather Statement | GLD | Gove | 33 min |
| Jun 6, 11:48 PM MDT | Special Weather Statement | GLD | Sheridan | 42 min |
| Jun 7, 12:49 AM MDT | Special Weather Statement | GLD | Graham, Norton | 41 min |
| Jun 7, 1:12 AM MDT | Severe Thunderstorm Warning | GLD | Graham, Norton, Sheridan | 37 min |
| Jun 6, 8:12 PM MDT | Special Weather Statement | GLD | Yuma | 33 min |
| Jun 6, 8:42 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 48 min |
| Jun 6, 9:15 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 45 min |
| Jun 6, 9:27 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 48 min |
| Jun 6, 10:06 PM MDT | Flash Flood Warning | GLD | Yuma | 4 hr |
| Jun 6, 10:09 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 51 min |
| Jun 7, 12:05 AM MDT | Special Weather Statement | GLD | Yuma | 40 min |
| Jun 6, 8:52 PM MDT | Special Weather Statement | GLD | Dundy | 38 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.